I went off Klonopin cold turkey two weeks ago (bad move I know)... I was taking .25 mg a night to sleep (as per docs script) for three weeks... It started to make me feel extremely anxious and drugged up after taking it for a while... I seem to have EVERY protracted withdrawal symtom known to man (odd thoughts, flu like symptoms, no energy, constant headaches, mem loss, confusion, severe anxiety, severe depression, depersonalization, aggressive thoughts (but NOT actions), etc. How long is this HELL going to take to emerge from? I fear that as per the Ashton Manual (read it too late) that I did IRREPAIRABLE damage to my psyche and brain due to going off the med C/T. Does ANYONE have ANY insight on this matter from PERSONAL experience... I'm well versed in medical statistics... but I'ld like to know some actually case histories... Thank you all for listening to my jumbled ramble... GOD BLESS!
10 Jun 2012
I would have you get a doctor involved. many times stopping abruptly like you did can make it very difficult to ever get back to any sense of normalcy. Your Dr can help you achieve a smooth landing which will also keep you from relapse or the temptation to seek more in an effort to feel "better" again. Case history? Yes, I've been through enough to know what I am saying is true. Hope this helps.
11 Jun 2012
I'm actually surprised.. 2 weeks and going into 3 most are recovered well after just a few weeks on any medication. You may be over thinking it and just need medication in general for your anxiety. I took Klonopin for 2 years.. 3 times a day. Feb 12, 2004 I came off at 2 a day for 1 week (7 days) then 1 a day for 13 days.. finished with 1/2 tab for 4 days.. I was done. Don't think of it as withdrawal.. you needed it for a short while and you are done. If you are experiencing anxiety make yourself another appointment and evaluate your new symptoms.
Everyone is different but you may need to seek advice on an allergic reaction from the med. Honestly it doesn't sound like you were doing well on it at all.
2 Jan 2013
What AWFUL responses. No one should belittle or disregard another's symptoms or illnesses! Granted in the grand scheme that is a small dose, but look up the facts. Benzodiazepine withdrawal symptoms can last for a long time and in some extreme cases, years.
Do your research then talk with your dr. If they give you a "pooh-pooh", get another dr!
God bless and good luck.
2 Jan 2013
Hello, I agree with Bryan. You can become addicted to benzos very quick and if you don't do a slow taper you can experience very uncomfortable w/d and going cold turkey is even worse. I have been experienfing protracted w/d for close to 3 yrs and it's horrible. Talk to your dr. I wish nothing but the best for you ... pamee
3 Jan 2013
Oh my! You did it cold turkey??? There's a risk of seizures when tapering off benzos and klonopin is a brutal one (not to make you feel bad). I know it's milder than say Xanax or other benzodiazepines, however my sister did a detox in rehab and said it was the worst experience in the world. I just read the rest of your post, I had to answer immediately. Ok, good news you weren't on it that long. But please see your doctor to make sure everything is ok and ease the discomfort. I say congrats to you for not wanting to get physically addicted to anything. And there's so many sleep aids including holistic. Best of luck!!!
11 Feb 2013
I've been on Klonopin sine 2007 & it's 2013. I take (3) 0.5mg per day. I want to be off of it, but am terrified!!! I recently went 3 days w/out it & feel like I'm dying... My head is foggy, I'm shaking terribly, and I feel like I could run 10 miles and still be about to crawl out of my skin... All these posts are scaring me about weening off. HELP!!!
22 Aug 2013
isn't .25 mg the lowest dose? My psych is having me cut down .25 mg every 2 weeks and it has been about 2 weeks already off it. I've taken 2 mg since 08. i feel cold flashes, shortness of breath, lack of motivation/depression, lack of sleep, and racing thoughts every now and then but it's a small price to pay since I will be better without this powerful medicine.
31 Oct 2013
I understand your worries. I would like to allay your fears however about the long-term consequences. I have gone off Clonazepam three times over the years, twice cold turkey. I currently take 2 mg also for sleep and have for years now... four times what you were on and I am working again to get off. I should never have re-started but after a long hiatus the effectiveness for my problems surpassed other medications. When I went off, I also had everything from severe chest pain and pressure to extreme flu like symptoms, buzzing in my brain etc. It is not a pleasant experiance. However it does all pass and aside from my personal experience, nothing that I have ever read points to long-term issues or damage. The right way to come off is to gradually decrease every 2 weeks while taking another drug ( talk to your doctor about alternatives) as support while you withdraw.
However your dose is so relatively small that I am surprised that you reacted as you did..the trouble with .25mg is that you can break the pill only so many ways..I am also surprised at the severity of your reaction after only 3 weeks but everybody tolerates drugs differently! Withdrawal symptoms can last 3-4weeks but it depends on how much residual is stored in your adipose (FATTY) tissues as this gradually releases back into your bloodstream. If you are completely off now and the symptoms still persist ask your doctor for a short regimen of Diazepam. It is in the same drug family (Benzodiazapines) and will dispell your syptoms, without re-establishing any addiction if used for only 10 days max. That should be enough to get you over the hump. All the best and let me know if I can be of further help.
25 Dec 2013
I have been going through this crap for 7 weeks. I rushed to the dr after feeling like i was on a complete acid trip... my brain felt like it was being fried i have never been through anything like this in my life. I was on 3 .5 mg of klonopin a day for about 4 yrs. Everytime i think im getting better here comes the severe anxiety again. I have got it down to 1/4 of these things a day! I feel half retarded everything scares me to death. But i have gotten little better i think this is going to be a slow process.
27 Dec 2013
U said u was prescribed .25mg which is a very small dose. And u was only prescribed it for 3 weeks? Doctors don't like prescribing benzos at all and when they do it is usually for no more than 4 weeks because that is when dependencey can occur. U shouldn't have any withdrawrals after 3 weeks at such a low dose. Its probably your anxiety making u think you are going through them. Anxiety can do strange things to your mind
18 Apr 2014
I recently came off of .5mg of Klonopin, which I was on for about 2 months. I did it by going down by .125mg per week (1/4 of a pill). Going off .25 is probably not that bad in terms of withdrawal though, so you may be experiencing an actual relapse in anxiety/depression. Anyway, for the withdrawal, I would recommend kava tea, melatonin, benadryl (for sleep), and especially lots of exercise. Exercise and yoga have made a huge difference for me; the withdrawal that I was so worried about was not so bad. I missed a few nights of sleep, but that was about all. Good luck!!
2 Jun 2014
I was put on clonzepam .5 mg twice a day in February for myoclonic jerking/migraines. The medicine did not stop the jerking so the dr increased night dose to 2 pills. It has been a nightmare. I took 1 pill in am & 2 pills in pm for 2 weeks. All I did was cry, I was severely depressed which I never was before. I felt like my whole life was crumbling down. I never could get my dr to answer phone so I made decision to stop the 2 pills at night. I went back to 1 pill twice a day. I've still experienced horrible side effects. It's changed my whole personality. I am now in process of trying to ween myself off. I stopped morning dose on Saturday & replaced with topamax & I'm still taking evening dose of clonzepam. Will reduce night dose in half within the next few weeks. The effects have not been fun. I've experienced nausea, cramping, I just feel bad all over. I know that I have to get this poison out of my body.
Its reassuring reading these blogs & makes me realize I'm not alone & there are actually others out here that are experiencing the same thing. It has been a daily struggle to maintain a normal life & hold down my full time job plus my normal responsibilities since February.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... my psychiatrist gave me clonazepam for restless leg syndrome over 7 years ago and when I was able to speak with a neurologist from the VA Sleep ...
7 answers • 29 Aug 2010
Ambien 20mg, adderall 20mg XR, Clonazapam .5-1mg pnr I take ambien for insomnia (a high dose because my body has always needed a lot), adderall for ...
7 answers • 31 Jan 2012
... able to stop them because of that. I have been taking them 32 years. I don't think they help me any more, and they are a marker whenever I ...
5 answers • 6 Jun 2012
... day.Worried about withdrawal
5 answers • 1 Jun 2014
Hi. I would really appreciate someone's help with this. I am withdrawing from Clonazepam and down to 0.25mg but using liquid. I had been taking ...
1 answer • 17 May 2015